Alert archive / Idaho / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 27, 2010, 2:50 PM MDT for 9 counties in Idaho. It took effect at Jul 28, 2010, 10:00 AM MDT. It was in force for 11 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2010, 2:50 PM MDT (20:50 UTC)
- In effect from
- Jul 28, 2010, 10:00 AM MDT
- Expired
- Jul 28, 2010, 8:48 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:46 PM MDT | TSTM WND GST 58 | 16 Nnw Northwest Inl, ID | |
| Jul 28, 6:18 PM MDT | TSTM WND GST 50 | 12 W Blackfoot, ID | WIND GUST TO 50 MPH. |
| Jul 28, 6:18 PM MDT | TSTM WND GST 62 | Aberdeen, ID | 62 MPH GUST WITH SUSTAINED WINDS OF 40 MPH |
| Jul 28, 6:18 PM MDT | HAIL 0.25 | 8 Wnw Neeley, ID | PEA SIZE HAIL |
| Jul 28, 6:18 PM MDT | HAIL 0.5 | 7 Nw American Falls, ID | HALF INCH HAIL |
| Jul 28, 6:43 PM MDT | TSTM WND GST 60 | 2 Wsw Aberdeen, ID | |
| Jul 28, 6:48 PM MDT | TSTM WND GST 60 | 2 W Pocatello Arpt, ID | |
| Jul 28, 6:55 PM MDT | TSTM WND GST 62 | Aberdeen, ID | 62 MPH GUST WITH SUSTAINED WINDS OF 40 MPH |
| Jul 28, 7:00 PM MDT | TSTM WND DMG | Aberdeen, ID | TREES DOWN. |
| Jul 28, 7:11 PM MDT | TSTM WND GST 60 | 1 Nnw Rockford, ID | |
| Jul 28, 7:15 PM MDT | TSTM WND DMG | 6 N Aberdeen, ID | POWER LINES DOWNED. |
| Jul 28, 7:23 PM MDT | TSTM WND DMG | Blackfoot, ID | TREES DOWN. |
| Jul 28, 7:25 PM MDT | TSTM WND GST 60 | 3 Ene Blackfoot, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2810 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136 WWUS85 KPIH 272050 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 250 PM MDT TUE JUL 27 2010 IDZ409-410-412-280900- /O.NEW.KPIH.FW.W.0002.100728T1600Z-100729T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 250 PM MDT TUE JUL 27 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409... 410 AND 412... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE MORNING HOURS IN WESTERN ZONES AND EXPAND TO COVER REMAINING AREAS. * OUTFLOW WINDS: GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. * IMPACTS: STORMS WILL BEGIN DRY DURING THE MORNING HOURS AND TRANSITION TO WET DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
329 WWUS85 KPIH 280825 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 225 AM MDT WED JUL 28 2010 IDZ409-410-412-282100- /O.CON.KPIH.FW.W.0002.100728T1600Z-100729T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 225 AM MDT WED JUL 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409... 410 AND 412... * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE MORNING HOURS IN WESTERN ZONES AND EXPAND TO COVER REMAINING AREAS. * OUTFLOW WINDS: GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. * IMPACTS: STORMS WILL BEGIN DRY DURING THE MORNING HOURS AND TRANSITION TO WET DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
930 WWUS85 KPIH 282011 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 211 PM MDT WED JUL 28 2010 IDZ409-410-412-290300- /O.CON.KPIH.FW.W.0002.000000T0000Z-100729T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 211 PM MDT WED JUL 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409... 410 AND 412... * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH 9PM OVER THE WARNED AREAS. * OUTFLOW WINDS: GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. * IMPACTS: STORMS WILL BE WET WITH LOCALLY HEAVY RAINFALL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
640 WWUS85 KPIH 290248 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 848 PM MDT WED JUL 28 2010 IDZ409-410-412-290400- /O.CAN.KPIH.FW.W.0002.000000T0000Z-100729T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 848 PM MDT WED JUL 28 2010 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409...410 AND 412... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 27, 1:45 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 27, 1:45 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 145 PM MDT TUE JUL 27 2010 .SHORT TERM...TONIGHT THROUGH FRIDAY. RELATIVELY DRY AIR HAS WORKED INTO THE REGION TODAY. ONLY A FEW ISOLATED THUNDERSTORMS HAVE DEVELOPED TODAY. AWAITING THE NEXT BIG PUSH OF MOISTURE TO ARRIVE FROM THE SOUTH ON WEDNESDAY. PRECIPITABLE WATER VALUES WILL INCREASE TO AROUND 1 INCH. NAM AND GFS ARE BOTH SHOWING CONSIDERABLE COVERAGE OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY. THIS LARGE BATCH OF MOISTURE WILL MOVE AWAY FROM THE AREA WEDNESDAY NIGHT. BUT SOME MOISTURE WILL STILL BE HANGING AROUND...ENOUGH TO KEEP ISOLATED TO SCATTERED THUNDERSTORMS IN THE FORECAST. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. MONSOONAL MOISTURE IS EXPECTED TO PERSIST INTO SUNDAY. THIS WILL KEEP THE CHANCES FOR THUNDERSTORMS ONGOING UNTIL THEN. MODELS ARE SHOWING THAT THE MOISTURE COULD GET SUPPRESSED SOUTH OF THE AREA INTO UTAH EARLY NEXT WEEK. SHOULD RESULT IN MAINLY DRY WEATHER. && .AVIATION...MAINLY VFR CONDITIONS FOR THE REST OF TODAY...HOWEVER EXPECT ISOLATED THUNDERSTORMS FOR LATE AFTERNOON AND EVENING. BEST POTENTIAL ALONG THE MT BORDER...PORTIONS OF THE SOUTHERN HIGHLANDS NEAR BYI AND PIH AND PORTIONS OF THE CENTRAL MOUNTAINS. WIND GUSTS NEAR THUNDERSTORMS HAVE THE POTENTIAL TO REACH 50 MPH. DSH && .FIRE WEATHER...ISOLATED EVENING THUNDERSTORMS WITH INCREASED INSTABILITY MAINLY IN THE SOUTHERN HIGHLANDS...MAGIC VALLEY AND THE CENTRAL MOUNTAINS. INVERTED V SOUNDINGS INDICATE GUSTS TO NEAR 50 MPH ARE POSSIBLE WITH THESE STORMS. BIGGER ISSUE IS THE POTENTIAL FOR SCATTERED THUNDERSTORMS DEVELOPING OVER THE ENTIRE FORECAST AREA ON WEDNESDAY AS A SHORTWAVE FEATURE...INSTABILITY AND MOISTURE MOVE OVER THE AREA. EXPECT STORMS TO DEVELOP BY LATE MORNING IN WESTERN ZONES AND SPREAD ACROSS REMAINING AREAS IN THE AFTERNOON AND EVENING. A RED FLAG WARNING WILL BE ISSUED FOR SCATTERED THUNDERSTORMS IN ZONES WITH CRITICAL FUELS. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY IDZ017-019>023-032. &&
Hazardous weather outlook, Jul 27, 7:17 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 717 AM MDT TUE JUL 27 2010 IDZ017>025-031-032-281330- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 717 AM MDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. GUSTY WINDS COULD ACCOMPANY SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MOST DAYS. GUSTY WINDS COULD ACCOMPANY SOME OF THESE STORMS. RED FLAG WARNINGS MAY BE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:01 PM MDT | Special Weather Statement | PIH | Bear Lake | 29 min |
| Jul 26, 7:13 PM MDT | Special Weather Statement | PIH | Bear Lake | 47 min |
| Jul 27, 4:36 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Jul 27, 5:27 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 48 min |
Nearby
Red Flag Warnings in Idaho, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.